Alert archive / Wisconsin / Wind Advisories in 2024
Wind Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Nov 21, 2024, 2:43 AM CST for 19 counties in Wisconsin. It took effect at Nov 21, 2024, 6:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2024, 2:43 AM CST (08:43 UTC)
- In effect from
- Nov 21, 2024, 6:00 AM CST
- Expired
- Nov 21, 2024, 1:57 PM CST
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 27 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
959 WWUS73 KMKX 210843 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 243 AM CST Thu Nov 21 2024 WIZ047-051-052-057>060-211645- /O.NEW.KMKX.WI.Y.0003.241121T1200Z-241121T2200Z/ Green Lake-Fond du Lac-Sheboygan-Columbia-Dodge-Washington- Ozaukee- Including the cities of Lake Wisconsin, Berlin, Fond Du Lac, Mequon, Oostburg, Beaver Dam, Cedarburg, Hartford, Markesan, Columbus, Sheboygan Falls, Mayville, Waupun, Lodi, Plymouth, Germantown, West Bend, Princeton, Portage, Grafton, and Howards Grove 243 AM CST Thu Nov 21 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Fond du Lac, Sheboygan, Columbia, Green Lake, Dodge, Ozaukee, and Washington Counties. * WHEN...From 6 AM this morning to 4 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. The combination of wind and falling snow will greatly reduce visibility. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ056-062>072-211645- /O.NEW.KMKX.WI.Y.0003.241121T1500Z-241122T0000Z/ Sauk-Iowa-Dane-Jefferson-Waukesha-Milwaukee-Lafayette-Green-Rock- Walworth-Racine-Kenosha- Including the cities of Beloit, Janesville, Belmont, Baraboo, Shullsburg, Prairie Du Sac, Benton, Jefferson, Racine, Lake Geneva, Brodhead, Monroe, Elkhorn, Madison, Milwaukee, Dodgeville, Waukesha, Darlington, Whitewater, Delavan, Kenosha, Barneveld, Watertown, Reedsburg, Argyle, Muskego, Brookfield, Sauk City, Menomonee Falls, Mineral Point, East Troy, Fort Atkinson, New Berlin, and Blanchardville 243 AM CST Thu Nov 21 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. The combination of wind and falling snow will greatly reduce visibility. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MRC
2 follow-up statements
273 WWUS73 KMKX 211708 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1108 AM CST Thu Nov 21 2024 WIZ047-051-052-057>060-212200- /O.CON.KMKX.WI.Y.0003.000000T0000Z-241121T2200Z/ Green Lake-Fond du Lac-Sheboygan-Columbia-Dodge-Washington- Ozaukee- Including the cities of Sheboygan Falls, Waupun, Mequon, Grafton, Mayville, Portage, Howards Grove, Germantown, Cedarburg, Plymouth, Fond Du Lac, Princeton, Berlin, Columbus, Hartford, Lodi, Lake Wisconsin, Beaver Dam, Markesan, Oostburg, and West Bend 1108 AM CST Thu Nov 21 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...North winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Fond du Lac, Sheboygan, Columbia, Green Lake, Dodge, Ozaukee, and Washington Counties. * WHEN...Until 4 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WIZ056-062>072-220000- /O.CON.KMKX.WI.Y.0003.000000T0000Z-241122T0000Z/ Sauk-Iowa-Dane-Jefferson-Waukesha-Milwaukee-Lafayette-Green-Rock- Walworth-Racine-Kenosha- Including the cities of Fort Atkinson, Brookfield, Racine, Menomonee Falls, Brodhead, Elkhorn, Milwaukee, Beloit, Whitewater, Baraboo, Janesville, Prairie Du Sac, Muskego, Mineral Point, Dodgeville, Sauk City, Blanchardville, Madison, Waukesha, East Troy, Benton, Watertown, Kenosha, Jefferson, Monroe, Lake Geneva, Reedsburg, Shullsburg, Barneveld, Argyle, Delavan, Darlington, New Berlin, and Belmont 1108 AM CST Thu Nov 21 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of south central and southeast Wisconsin. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ QUIGLEY
473 WWUS73 KMKX 211957 NPWMKX URGENT - WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 157 PM CST Thu Nov 21 2024 WIZ047-051-052-057>060-212100- /O.CAN.KMKX.WI.Y.0003.000000T0000Z-241121T2200Z/ Green Lake-Fond du Lac-Sheboygan-Columbia-Dodge-Washington- Ozaukee- Including the cities of Sheboygan Falls, Waupun, Mequon, Grafton, Mayville, Portage, Howards Grove, Germantown, Cedarburg, Plymouth, Fond Du Lac, Princeton, Berlin, Columbus, Hartford, Lodi, Lake Wisconsin, Beaver Dam, Markesan, Oostburg, and West Bend 157 PM CST Thu Nov 21 2024 ...WIND ADVISORY IS CANCELED... Winds are weakening early this afternoon. The Wind Advisory is thus canceled. $$ WIZ056-062>072-212100- /O.CAN.KMKX.WI.Y.0003.000000T0000Z-241122T0000Z/ Sauk-Iowa-Dane-Jefferson-Waukesha-Milwaukee-Lafayette-Green-Rock- Walworth-Racine-Kenosha- Including the cities of Fort Atkinson, Brookfield, Racine, Menomonee Falls, Brodhead, Elkhorn, Milwaukee, Beloit, Whitewater, Baraboo, Janesville, Prairie Du Sac, Muskego, Mineral Point, Dodgeville, Sauk City, Blanchardville, Madison, Waukesha, East Troy, Benton, Watertown, Kenosha, Jefferson, Monroe, Lake Geneva, Reedsburg, Shullsburg, Barneveld, Argyle, Delavan, Darlington, New Berlin, and Belmont 157 PM CST Thu Nov 21 2024 ...WIND ADVISORY IS CANCELED... Winds are weakening early this afternoon. The Wind Advisory is thus canceled. $$ QUIGLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Nov 20, 10:17 PM CST, 4 hours 26 minutes earlier. Its key messages:
- A brief but heavy round of snow will track across east- central and southeastern Wisconsin Thursday morning. Expecting 1-4 inches of snow accumulation across east-central and southeastern Wisconsin along with northwesterly winds gusts of 35-40 mph. A Winter Weather Advisory is therefore in effect between 6 AM and Noon CST Thursday across east-central and southeastern Wisconsin.
- Although Madison is not included in the Winter Weather Advisory, snowfall accumulations and gusty northwesterly winds are expected during the morning commute and may lead to hazardous travel conditions.
- A prolonged period of gusty winds continues through Thursday night. The strongest gusts are expected Thursday morning and afternoon. Small Craft Advisories and Gale Warnings remain in effect in nearshore and open water zones of Lake Michigan.
- The next widespread precipitation chances arrives Monday, with mostly rain being favored at this time.
Area forecast discussion, Nov 20, 10:17 PM CST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1017 PM CST Wed Nov 20 2024
.KEY MESSAGES...
- A brief but heavy round of snow will track across east-
central and southeastern Wisconsin Thursday morning. Expecting
1-4 inches of snow accumulation across east-central and
southeastern Wisconsin along with northwesterly winds gusts of
35-40 mph. A Winter Weather Advisory is therefore in effect
between 6 AM and Noon CST Thursday across east-central and
southeastern Wisconsin.
- Although Madison is not included in the Winter Weather
Advisory, snowfall accumulations and gusty northwesterly winds
are expected during the morning commute and may lead to
hazardous travel conditions.
- A prolonged period of gusty winds continues through Thursday
night. The strongest gusts are expected Thursday morning and
afternoon. Small Craft Advisories and Gale Warnings remain in
effect in nearshore and open water zones of Lake Michigan.
- The next widespread precipitation chances arrives Monday,
with mostly rain being favored at this time.
&&
.UPDATE...
Issued 1017 PM CST Wed Nov 20 2024
Forecast remains on track tonight. Snow showers have
transitioned to very light snow across southern Wisconsin as the
upper level low lingers just to our north. Not anticipating much
additional accumulation with this snowfall, although slippery
spots along elevated surfaces remain possible.
Timing for the significant snowfall remains consistent on the
00Z mesoscale modeling, which allows for high confidence in
visibility and accumulation impacts for the morning commute
across southeastern Wisconsin. Accumulations of 1-4 inches with
wind gusts of 35 to 40 mph are expected, so tree damage and
power outages are also possible in the morning hours during the
heaviest accumulations.
Southwestern to south-central Wisconsin will still see impacts
from this system, but these impacts are expected to be primarily
due to slick spots and reduced visibility under heavier snow
showers. The NAM suite leans toward a westerly shift of the
deformation band precipitation, which may imply that
Dane/Columbia/Green Lake Counties are under the threat for
higher accumulations than the current forecast of 1-2 inches.
Regardless of exact amounts, the focus remains on lowered
visibility and slippery travel along the I-90/I-94 corridor at
peak morning commute time frames.
Throughout the time period of heaviest precipitation, a "pinch
off" area will be seen between the lower temperatures/wetbulbs
working their way in from the west and the higher
temperatures/wetbulbs working in from the north. As low pressure
pivots and northerly flow becomes dominant at the surface,
temperatures will rise and snow will turn to a mix of rain and
snow by midday and finally transition to pure rain in the
afternoon.
MH
&&
.SHORT TERM...
Issued 302 PM CST Wed Nov 20 2024
Tonight through Thursday night:
Synopsis/Mesoanalysis: Surface observations place a trough/secondary
cold front along an approximate Dubuque, IA - Madison - Stevens
Point axis early this afternoon. The surface boundary is positioned
beneath an area of low pressure in the mid-levels of the atmosphere,
with GOES water vapor imagery showing the feature advancing toward
the southern half of Lake Michigan as of 2:30 PM. Lift from the two
features will support scattered snow showers through the remainder
of the afternoon and this evening, which could bring abrupt
reductions in visibility during the evening drive home. To our east,
DPVA ahead of the aforementioned upper disturbance is encouraging
surface cyclogenesis over southern Lake Huron, where an area of sub-
1000 mb surface pressures has been noted in recent observations.
Said surface low will continue to deepen this afternoon and tonight,
gradually retrograding northwest toward northern Lake Michigan and
the Upper Peninsula of Michigan. The feature will progress south
down the eastern half of Lake Michigan during the day on Tuesday.
The low's approach from the northwest, in addition to increasing WAA
and DPVA in the low-mid levels, will drive a round of brief but
heavy snowfall Thursday morning, particularly over east-central and
southeastern Wisconsin. The timing of said snowfall will bring
impacts to the morning commute. A Winter Weather Advisory is in
effect between 6 AM and Noon Thursday, when the heaviest snowfall
rates will be moving across east-central and southeastern portions
of the area. Precipitation will transition to a rain-snow mix late
Thursday morning, and eventually all rain by Thursday afternoon.
Precipitation will taper by Thursday evening. Northwest winds
will be gusty through the day on Thursday, with widespread
35-40 MPH winds anticipated.
Rest Of This Afternoon & This Evening: The ongoing scattered snow
showers will continue to advance into & persist across the region.
Warm antecedent surface and pavement temperatures will prevent any
accumulation from occurring, however, brief bouts of moderate
snowfall rates are possible as activity moves through. Combined with
the gusty west/northwest winds in place across the region, this
could result in abrupt drops in visibility to one mile or less.
Those driving home this evening should thus budget extra time and
allow for extra following distance in the event scattered snow
showers are encountered.
Thursday Morning & Early Afternoon: An abundance of synoptic forcing-
---namely increasing WAA/isentropic ascent in the 850-700 mb
layer & DPVA aloft---will support a period of brief but heavy
snowfall over east-central and southeastern Wisconsin as low
pressure moves down Lake Michigan. Said synoptic forcing will
be well-positioned with respect a deep and saturated DGZ,
supporting efficient to heavy (1- 1.5"+/hr) snowfall rates as
activity moves through. Saturation of the DGZ, as well as
precipitable waters around 0.5", will also support a very wet
nature to the snow that falls. The end result will be quick
accumulation of snow on grassy surfaces. While pavement
temperatures will still be well-above freezing prior to the
onset of snow, the heavy rate of snowfall is likely to lead to
some slush accumulation on roads. Impacts to the Thursday
morning commute are thus anticipated with this snowfall, with a
Winter Weather Advisory in effect between 6 AM and Noon CST
Thursday over east- central and southeastern Wisconsin.
Generally 1-4" of snow are expected within the advisory area,
with the lowest totals being near the warmer waters of Lake
Michigan and the higher totals being along the Kettle Moraine.
A few totals approaching or even exceeding 5" can't be ruled
out along the Sheboygan-Fond du Lac Co line, where snow will
begin to fall prior to sunrise & the onset of the diurnal
cycle. Precipitation will gradually transition to a rain-snow
mix by late morning, and eventually all rain by early afternoon
as a milder air mass funnels into southern Wisconsin from the
northeast. Given that this is the first appreciable snowfall in
seven months, and the anticipated overlap of heavy snowfall
rates with the morning commute, those with Thursday morning
travel plans are strongly encouraged to budget extra time and
allow for plenty of following distance. Quigley
&&
.LONG TERM...
Issued 302 PM CST Wed Nov 20 2024
Friday through Wednesday:
Friday through Wednesday:
Friday: As the departed low pressure weakens and merges into
deepening low pressure over Pennsylvania, northwest winds
continue, but at a slower pace (15-20 MPH gusting to 25-30). Dry
weather likely for all land areas, with a few lingering bands of
rain over Lake Michigan. Daytime highs in the mid 40s with mostly
cloudy skies. Friday night lows around 30 degrees.
Weekend: Temperatures near or just above seasonal norms Saturday
and Sunday (highs in the 40s, lows in the 30s). Dry weather
through Sunday afternoon. 15-30% rain chance Sunday evening /
night as a weak low pressure tracks northeastward through IL.
Monday: As weak low pressure continues northeastward from IL and
high pressure builds into southern Canada Monday, precip chances
increase to 25-40%, mainly on account of cooler air pushing in
aloft (from the west) and some associated FGEN. Our forecast
calls for rain to remain the dominant precip type throughout the
event, but forecast soundings do show the possibility that the
latter half could see a transition to wet snow. A hard freeze is
expected Monday night, but the current forecast calls for precip
chances diminish below 15% before freezing surface air temps
arrive.
Rest of the period: Seasonably cool temperatures (highs in the
30s to around 40, lows in the 20s) are looking likely. Mostly
quiet weather through mid next week with high pressure building
just north of the region.
Sheppard
&&
.AVIATION...
Issued 1017 PM CST Wed Nov 20 2024
Ceilings range from VFR to 1500 ft across the region, with the
primary determiner being the location of light snowfall.
Generally expecting VFR conditions to be localized and brief,
with snowfall and ceilings in the 1500 to MVFR range dominating
through the early morning hours Thursday. Snowfall continues to
lower visibility to the 3 to 5 SM range tonight, with this light
snowfall exiting into the early morning hours. However, as light
snow exits, more significant snowfall enters the region from the
northeast around sunrise.
Expecting high snowfall rates on the order of 1 inch per hour
across southeastern Wisconsin between 12Z and 15Z this morning,
transitioning to a mix of rain and snow by midday and
transitioning to rain by the afternoon hours. During the
morning, expect visibilities and ceilings to dip into the IFR
category, with 1 SM or less visibility possible along Lake
Michigan and Kettle Moraine terminals. Meanwhile, expect a wind
shift to north-northwest with gusts around 35 kt. Gusty winds
continue overnight and into Friday, although precipitation ends
by the evening hours Thursday.
MH
&&
.MARINE...
Issued 302 PM CST Wed Nov 20 2024
An active period featuring wintry precipitation and gusty north-
northwest winds begins overnight as 992 mb low pressure
develops over the Upper Peninsula of Michigan. Said low will
retrograde into the northern open waters of Lake Michigan by
sunrise by daybreak Thursday, continuing to deepen to near 990
mb in the process. The development and approach of the surface
low will result in increasing wind gusts tonight, with readings
ranging between 30-40 knots anticipated by sunrise over the
western half of the lake. Similar gusts will continue through
Thursday afternoon as the aforementioned surface low drifts
south across the lake and fills toward 996 mb. Gale Warnings
thus remain in effect between 12 AM and 7 PM CST Thursday over
the northern half of the open waters, and between 3 AM CST
Thursday and 12 AM CST Friday across the southern half of the
open waters. Wave heights between 7-14 feet will accompany
Thursday afternoon's gusts.
Gusty west to northwest winds are ongoing in nearshore zones this
afternoon, supporting continued Small Craft Advisory conditions
through this evening. The approach of retrograding low pressure from
the north will result in even greater, northwesterly gust readings
approaching daybreak Thursday, with a Gale Warning going into effect
from Sheboygan south to Winthrop Harbor at 3 AM CST Thursday
morning. 30-40 knot winds will be accompanied by wave heights
ranging between 4-10 feet Thursday afternoon. Gusty winds and
elevated wave heights will continue into Thursday evening, with the
Gale Warning remaining in effect until 12 AM Friday. Gusty northwest
winds---albeit lighter than the readings expected on Thursday---will
continue through Friday in nearshore zones. An additional Small
Craft Advisory will likely be needed as this portion of the period
draws closer.
Quigley
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory...WIZ051-WIZ052-WIZ058-WIZ059-WIZ060-
WIZ064-WIZ065-WIZ066-WIZ070-WIZ071-WIZ072...6 AM Thursday
to noon Thursday.
LM...Gale Warning...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-
LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-
LMZ876-LMZ878...3 AM Thursday to midnight Friday.
Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ868 until 6 PM Thursday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 3 AM
Thursday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Nov 20, 9:48 PM CST, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 948 PM CST Wed Nov 20 2024 WIZ046-047-051-052-056>060-062>072-220400- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 948 PM CST Wed Nov 20 2024 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Light snow showers will continue through much of tonight, with little to no accumulation expected. However, locally slippery areas may be seen on overpasses. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Bands of moderate to heavy snowfall are expected Thursday morning, with slushy accumulations and gusty winds. Snow will mix with rain towards midday, transitioning to all rain in the afternoon as temperatures rise. A Winter Weather Advisory is in effect from 6 AM to Noon CST for heavy snowfall in southeastern Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, although Thursday morning snowfall measurements would be appreciated. LMZ643>646-220400- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 948 PM CST Wed Nov 20 2024 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Gusty westerly winds will continue through tonight. A Small Craft Advisory is in effect through 3 AM CST, with a Gale Warning starting at 3 AM CST and continuing into Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Gale Warning is in effect throughout Thursday, ending at midnight CST Thursday night. Small Craft Advisory level winds will then continue through Friday into Friday night. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-220400- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 948 PM CST Wed Nov 20 2024 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Westerly gales will develop over the north half of Lake Michigan overnight and expand southward toward morning. A Gale Warning is in effect starting midnight CST tonight for the northern half and starting at 3 AM CST tonight for the southern half. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A Gale Warning is in effect through Thursday evening. Winds turn from northwest to north throughout this period. 35 to 45 knot gales are expected with high waves. Isolated gale force gusts are possible Thursday night through Friday evening. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 5:21 AM CST | Gale Warning | MKX | 16 hr | |
| Nov 21, 5:21 AM CST | Small Craft Advisory | MKX | 39 min |
Nearby
Wind Advisories in Wisconsin, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.